Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


oxandrolone
Aug 6, 2005

I want to take oxandrolone for my severe wasting because I heard that its is relatively easy on the liver and lipids, and is used to treat wasting in alcholic hepatitis, and aids wasting. I have elevated alt at 50 and slight high Bp 130/80. My lipids are normal. I am disapearing and I want to take something to counteract this. What do you think in terms of oxandrolones safety

Response from Dr. McGovern

Oxandrolone can cause elevations in liver function tests. However, so can many other medications.

If your physician is considering oxandralone for wasting, the only important thing is to routinely monitor your blood tests.

Another useful thing is to know the signs of drug-induced hepatitis: right upper quadrant pain, nausea, fatigue, loss of appetite; sometimes also with dark urine and light stools with yellowing of the eyes.

I wish you success with weight gain. Dr. McGovern



Previous
Chronic Hep B case _ Please please help.
Next
Help

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement